Transition from Butran’s Patch to another.

QuestionsCategory: OpioidsTransition from Butran’s Patch to another.
Mary asked 8 months ago

Chronic pain patient of many years was on 10mg Burtran’s Patch. Worked very well until bad reaction from adheasive that could not be solved. I wanted to try Nucynta starting at 50 mg immediate release. Increase in pain and possible withdrawl symptoms.Horrible!
For unknown reason, Pain Dr.put me on Norco 5-325 and wean off until trying a new med.
I told the doctor that after the Norco that I wanted to try Nucynta again, but if it gives me a problem then what?
He’s concerned the Belbucca film might give my mouth problems even if my insurance gives permission for it.

I have not been able to sleep for weeks, and have lost weight. Is there something else I can do? Why do I feel so terrible going off Burtran’s???

Thank you Dr. Fudin!!!

1 Answers
Jeffrey FudinJeffrey Fudin Staff answered 8 months ago

Mary,  Hard to know why you feel so terrible off Butrans, but there are many possibilities, not the least of which are increased pain and withdrawal symptoms. You should do fine transitioning to Belbuca, as the reaction more likely than not is to the patch adhesive – final decision of course is between you and your prescriber.  Another option is to stick with Butrans, and use triamcinolone topical aerosol spray about 5 minutes prior to placing the patch on.